Arkansas, 2018Flooding in Arkansas, April 14 to 24, 2018
April 14 to 24, 2018 · NWS LZK · 5 events in 5 counties and zones
Heavy rainfall brought flooding to area rivers during the middle of the month.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rainfall brought flooding to area rivers during the middle of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 14, 11:20 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 14, 11:20 AM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1220 PM CDT Sat Apr 14 2018
.AVIATION...
Remaining MVFR visibility areas the extreme southeast portions of
the forecast area will clear by 20z. 4000 to 5000 ft. ceilings
will affect northern and central sections through much of the
valid TAF period.
55
&&
.PREV DISCUSSION...(ISSUED 1020 AM CDT Sat Apr 14 2018)
UPDATE...
Have made near term updates to forecasts, mainly to account for
complexities with regard to sky cover forecasts.
55
PREV DISCUSSION...(ISSUED 630 AM CDT Sat Apr 14 2018)
Aviation...
Overall VFR flight conditions with ceilings, with patchy MVFR and
IFR with showers and lower clouds this morning. Much of the rain
will push east of all Taf sites by the afternoon. Any lower ceilings
will also lift and become all VFR conditions in the afternoon. Winds
will become southwest to west at 10 to 20 mph with some gusts to
around 25 mph behind the cold front as it moves through AR today.
Wind speeds are expected to lower tonight. (59)
Prev Discussion.../ Issued 405 AM CDT Sat Apr 14 2018/
Main concerns in this forecast cycle are first period convection,
with isolated severe and some heavy rain and flooding. Then cold
air filters into AR, with some freezing temperatures over northern
parts of the state.
Currently, convection continues to push east early this morning,
with the strongest storms over far southeast AR. Overnight, did
have scattered severe storms with mainly wind damage, and a few
locations with possible tornado damage. These storms were
associated with the strong upper lift and severe storm factors
that came together Friday night to Saturday morning. Convection
over western AR is ending, while central to eastern areas will
continue to see some convection Saturday morning before the lift
moves east. A cold front was also located over western AR, while
the strong surface low was over the central-eastern Plains. The
strong upper low was rotating over eastern KS and NE.
SHORT TERM...Today Through Sunday Night
Will keep some chances of convection in the forecast this morning,
especially in southeast AR. Still a low risk of severe storms in
far southeast AR, as well as heavy rain. Convection will continue
to gradually move east this morning, and push out of the state
into the afternoon. The upper system will also slowly move east
through the day, as the cold front also progresses through AR
today. West to northwest winds will be seen behind the front.
Highs will be from the 50s west to 60s central and east. Some
breaks in the clouds will be seen, but some clouds will rotate
around the surface low and bring clouds back to northern AR
through the day. A drying trend will be seen with cooler
temperatures on Sunday. Sunday morning, areas of at or just below
freezing temperatures and a freeze watch will be issued.
LONG TERM...Monday Through Friday
The biggest concern in the long term period will be near-
freezing temperatures again Monday morning.
Closed upper low will follow the surface system departing on
Saturday night, with the primary track north of the region. Cloud
cover associated with the system will pass through northern
Arkansas, with clearing over the remainder of the area.
Much colder air will move into the region, temperatures will fall
into the 30s over many areas, and with readings around freezing
in the northwest and portions of the west Monday morning.
However, the clouds remaining in the north should preclude a hard
freeze.
The high will shift eastward Monday into Tuesday, with winds coming
around to the south, and temperatures warming back into the 70s to
around 80 degrees.
Around mid-week, a weaker front will move through the region,
yielding little more than slight rain chances and a slight increase
in cloud cover. There will be slight cooling behind this front.
Toward the end of the week, there will be another system approaching
the area, bringing another chance for rainfall.
&&
.LZK Watches/Warnings/Advisories...
Freeze Watch from late tonight through Sunday morning FOR Boone-
Johnson-Marion-Newton.
&&
Aviation...99
Hazardous weather outlook, Apr 14, 4:00 AM CST, 8 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Sat Apr 14 2018
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
500 AM CDT Sat Apr 14 2018
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
The strong storm system which produced the showers and
thunderstorms over Arkansas will continue to move east and take
most of the rain out of the state later today. Otherwise, cold
temperatures will be seen tonight, with spotty readings around
freezing being seen over parts of northern Arkansas.
Also, winds will be become elevated today from the west and reach
10 to 20 mph with some gusts up to 25 mph. Caution is advised on
area bodies of water due to the increased winds.
.DAYS TWO THROUGH SEVEN...Sunday Through Friday
The cold temperatures will again be seen Monday morning, with
patchy areas of near or below freezing temperatures in northern
and parts of central Arkansas. Otherwise, mostly dry weather
conditions will be seen Monday and much of the coming week. A late
week system will bring rain back into the forecast.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
59
In the hours before
Local storm report, Apr 14, 7:43 AM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
843 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD 2 SE SHERIDAN 34.29N 92.38W
04/14/2018 GRANT AR TRAINED SPOTTER
TRAINED SPOTTER REPORTED DEBRIS ON ROADS AND CULVERT
WAS SUNK IN
&&
EVENT NUMBER LZK201800058
65Local storm report, Apr 14, 9:25 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1025 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLASH FLOOD DE WITT 34.29N 91.34W
04/14/2018 ARKANSAS AR PUBLIC
DE WITT POLICE REPORTED WATER IN HOMES ON SOCIAL MEDIA.
&&
EVENT NUMBER LZK201800059
65Local storm report, Apr 14, 10:57 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1157 AM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 3 E OMAHA 36.45N 93.13W
04/13/2018 E2.50 INCH BOONE AR AMATEUR RADIO
&&
57Local storm report, Apr 14, 11:22 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1222 PM CDT SAT APR 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 AM FLASH FLOOD KINGSLAND 33.86N 92.29W
04/14/2018 CLEVELAND AR DEPT OF HIGHWAYS
STATE HIGHWAY 189 WAS CLOSED DUE TO HIGH WATER.
&&
57Flood, Saline
- When
- April 14, 12:45 PM CST to 1:45 PM CST
- Where
- Saline County, 1.36 mi W of Benton Saline Co Arp to 0.36 mi SSW of Benton Saline Co Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.568, -92.624
Heavy rain brought flooding to the Saline River.
Flood, Clark
- When
- April 14, 2:36 PM CST to April 15, 6:46 AM CST
- Where
- Clark County, 1.17 mi NE of Arkadelphia to 2.11 mi ENE of Arkadelphia Muni Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.132, -93.056
Heavy rain brought flooding to the Ouachita River at Arkadelphia.
Flood, Perry
- When
- April 14, 8:30 PM CST to April 15, 1:12 PM CST
- Where
- Perry County, 2.37 mi WSW of Houston to 1.28 mi NW of Oak Grove
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.015, -92.738
Heavy rain brought flooding to the Fouche LaFave River.
Flood, Woodruff
- When
- April 15, 11:00 AM CST to April 24, 9:00 AM CST
- Where
- Woodruff County, 0.94 mi WSW of Riverside to 0.24 mi N of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.277, -91.246
Heavy rain brought flooding to the Cache River.
Flood, Ouachita
- When
- April 15, 7:30 PM CST to April 20, 9:00 PM CST
- Where
- Ouachita County, 1.57 mi NNW of Camden to 1.8 mi ENE of Collendale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 33.602, -92.837
Heavy rain brought flooding to the Ouachita River at Camden.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Mississippi, April 14, 20182 injured · $1.2 million · EF2 · 64 events
- Winter Storm and Winter Weather in Wisconsin, April 14 to 16, 20181 death · 5 injured · 17 events
- Tornadoes and Damaging Winds in Louisiana, April 14, 2018$1.4 million · EF2 · 11 events
- Winter Storm and Lakeshore Flood in Michigan, April 14 to 15, 2018$43 million · 17 events
- Cold in Nevada, April 14, 20181 death · 1 event
- Winter Storm in Minnesota, April 14 to 16, 2018$9.0 million · 5 events
- Winter Storm in Michigan, April 14 to 15, 2018$2.1 million · 21 events
- Flash Flooding and Damaging Wind in Alabama, April 14, 20181 injured · $1.3 million · 50 kt wind · 4 events
- Tornadoes and Damaging Winds in Mississippi, April 14, 2018$413,000 · EF1 · 12 events
- Flash Flooding and Heavy Rain in Mississippi, April 14, 2018$500,000 · 5 events
- Damaging Winds in Texas, April 14, 2018$425,000 · 96 kt wind · 2 events
- Ice Storm and Winter Storm in New York, April 14 to 15, 2018$225,000 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 752600, 752601, 752597, 752599, 752604.